zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Rational Chebyshev tau method for solving Volterra’s population model. (English) Zbl 1038.65149
Summary: An approximate method for solving Volterra’s population model for population growth of a species in a closed system is proposed. Volterra’s model is a nonlinear integro-differential equation where the integral term represents the effect of toxin. The approach is based on a rational Chebyshev tau method. The Volterra’s population model is first converted to a nonlinear ordinary differential equation. The operational matrices of derivative and product of rational Chebyshev functions are presented. These matrices together with the tau method are then utilized to reduce the solution of the Volterra’s model to the solution of a system of algebraic equations. Illustrative examples are included to demonstrate the validity and applicability of the technique and a comparison is made with existing results.

65R20Integral equations (numerical methods)
45J05Integro-ordinary differential equations
45G10Nonsingular nonlinear integral equations
92D25Population dynamics (general)
Full Text: DOI
[1] Wazwaz, A. M.: Analytical approximation and Padé approximation for Volterra’s population model. Appl. math. Comput. 100, 13-25 (1999) · Zbl 0953.92026
[2] Scudo, F. M.: Volterra and theoretical ecology. Theoret. popul. Biol. 2, 1-23 (1971) · Zbl 0241.92001
[3] Small, R. D.: Population growth in a closed system and mathematical modelling. Classroom notes in applied mathematics (1989)
[4] Tebeest, K. G.: Numerical and analytical solutions of Volterra’s population model. SIAM rev. 39, 484-493 (1997) · Zbl 0892.92020
[5] Lanczos, C.: Applied analysis. (1956) · Zbl 0111.12403
[6] Canuto, C.; Hussaini, M. Y.; Quarteroni, A.; Zang, T. A.: Spectral methods in fluid dynamic. (1988) · Zbl 0658.76001
[7] Gottlieb, D.; Hussaini, M.; Orszg, S.: Theory and applications of spectral methods in spectral methods for partial differential equations. (1984)
[8] Guo, B. Y.; Shen, J.; Wang, Z. Q.: Chebyshev rational spectral and pseudospectral methods on a semi-infinite interval. Int. J. Numer. math. Engng. 53, 65-84 (2002) · Zbl 1001.65129